Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at May 2, 2012, 6:21 PM CDT for 4 parishes in Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- May 3, 2012, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2546 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440 WGUS64 KLIX 022321 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 621 PM CDT WED MAY 2 2012 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT... .A RICH TROPICAL AIR MASS OVER THE MID-GULF REGION WILL BE CONDUCIVE OF VERY HEAVY RAINFALL THIS EVENING. PONDING OF WATER AND FLASH FLOODING WILL BE POSSIBLE UNTIL THE STORMS DIMINISH LATER THIS EVENING. LAZ040-056>065-072-MSZ080>082-030500- /O.NEW.KLIX.FF.A.0006.120502T2321Z-120503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- SOUTHERN TANGIPAHOA-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... HAMMOND...PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 621 PM CDT WED MAY 2 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ASSUMPTION...ORLEANS...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... ST. TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN SOUTHERN MISSISSIPPI...HANCOCK...HARRISON AND JACKSON. * UNTIL MIDNIGHT CDT TONIGHT * ONGOING THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE ACROSS THE PARISHES SURROUNDING LAKE PONTCHARTRAIN AS WELL AS THE MISSISSIPPI GULF COAST. * RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE WITH SOME LOCALLY HIGHER AMOUNTS TO 6 INCHES THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 24/RR
2 follow-up statements
916 WGUS64 KLIX 030200 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 PM CDT WED MAY 2 2012 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT... .A RICH TROPICAL AIR MASS OVER THE MID-GULF REGION WILL BE CONDUCIVE OF VERY HEAVY RAINFALL THIS EVENING. PONDING OF WATER AND FLASH FLOODING WILL BE POSSIBLE UNTIL THE STORMS DIMINISH LATER TONIGHT. LAZ040-056>065-072-MSZ080-030300- /O.CAN.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST- UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- SOUTHERN TANGIPAHOA-HANCOCK- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... HAMMOND...PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD 900 PM CDT WED MAY 2 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE LARGE CLUSTER OF THUNDERSTORM HAD DIMINISHED WHILE APPROACHING THE GREATER NEW ORLEANS AREA. $$ MSZ081-082-030500- /O.CON.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-JACKSON- INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 900 PM CDT WED MAY 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...HARRISON AND JACKSON. * UNTIL MIDNIGHT CDT TONIGHT * ONGOING THUNDERSTORMS WILL CONTINUE TO REDEVELOP AND MOVE ONSHORE INTO COASTAL HARRISON AND JACKSON COUNTIES TONIGHT. * RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE WITH SOME LOCALLY HIGHER AMOUNTS TO 6 INCHES THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 24/RR
423 WGUS64 KLIX 030500 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 AM CDT THU MAY 3 2012 ...FLASH FLOOD WATCH IS CANCELLED... .THE HEAVY RAINS FROM THIS EVENING HAVE DIMINISHED AND NO LONGER POSE A FLOOD THREAT. MSZ081-082-030600- /O.CAN.KLIX.FF.A.0006.000000T0000Z-120503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARRISON-JACKSON- INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1200 AM CDT THU MAY 3 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. $$ 24/RR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at May 2, 3:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 2, 3:52 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT WED MAY 2 2012
.SYNOPSIS...RELATIVELY WEAK SFC FIELD OVER MUCH OF THE CONUS. BROAD
HIGH PRESSURE OVER MUCH OF THE ERN SEABOARD AND INTO THE ATLANTIC.
BROAD LOW PRESSURE OVER MUCH OF THE PLAINS. IN THE MID LVLS THE TWO
MOST NOTABLE FEATURES ARE THE RIDGE OVER THE SERN ATLANTIC COAST AND
THE S/W MOVING THROUGH THE LOWER MS VALLEY. SCT SHRA/TSRA REMAIN
OVER REGION. /CAB/
&&
.SHORT TERM...ACTIVE DAY TODAY OVER MUCH OF THE REGION BUT THE
MAJORITY OF THE SHRA AND TSRA ACTIVITY REMAIN OVER THE NERN HALF OF
THE CWA AND MAINLY THE NRN HALF. THIS WAS RIGHT ALONG THE SURGE OF
LL MOISTURE. OF COURSE THIS RAIN HAS HAD AN IMPACT ON HIGHS TODAY AS
LOCATIONS ALONG THE MS COAST REMAINED IN THE MID TO UPPER 70S.
OUTSIDE OF THE CONVECTION TEMPS HAVE BEEN ABLE TO REACH THE LOWER
80S.
TONIGHT THROUGH SUN...CONVECTION WILL CONTINUE INTO THE EVN HRS BUT
BY 4/5Z SHOULD BECOME MORE ISLTD IN NATURE. THE S/W OVER THE REGION
RIGHT NOW WILL CONTINUE TO WORK TO THE NE AND BY TOMORROW MRNG
SHOULD BE PUSHING INTO THE TN VALLEY. AT THE SAME TIME THE DEEPER
MOISTURE WILL PUSH OFF TO THE E AND NE AS WELL. THIS WILL LEAD TO
FAR LOWER RAIN CHANCES TOMORROW. THE GREATEST RISK FOR SHRA AND TSRA
WILL BE ACROSS THE EXTREME NE OF OUR CWA...THE MS COAST COUNTIES.
AFTER THURSDAY...HIGH PRESSURE WILL BUILD BACK OVER THE SERN CONUS
AND THAT ALONG WITH DRIER AIR(PWS EXPECTED TO DROP DOWN TO 1.25 OR
LOWER) WILL LEAD TO AT BEST ISLTD CONVECTION IF NOT COMPLETELY DRY
CONDITIONS. THIS RIDGE ALONG WITH HIGH PRESSURE AT THE SFC WILL
DOMINATE THE REGION THROUGH THE WEEKEND. LL TEMPS ARE EXPECTED TO
CLIMB A FEW DEGREES AND BY SAT AND SUN H85 TEMPS COULD APPROACH 18C
AND THIS COULD LEAD TO A FEW LOCATIONS TOUCHING 90 DEGREES THIS
WEEKEND. /CAB/
.LONG TERM...THERE ARE SOME DISAGREEMENTS IN THE MEDIUM RANGE MDLS
WITH THE HANDLING OF THE RIDGE OVER THE SERN CONUS NEXT WEEK.
OVERALL VERY MINUTE CHANGES MADE TO THE EXTENDED FCST.
THE BIGGEST ISSUE IN THE EXTENDED IS THE BREAK DOWN OF THE RIDGE.
ECMWF IS SHOWING A STRONG S/W COMING OUT OF MEXICO ACROSS TX SUN
NIGHT AND INTO MON AND BREAKS THE RIDGE DOWN BRINGING SHRA AND TSRA
BACK INTO THE FCST. THE GFS REALLY DOES NOT SHOW MUCH OF A WAVE AND
THUS HOLDS ONTO THE RIDGE MUCH STRONGER KEEPING THE REGION RATHER
DRY. WILL CONTINUE TO HOLD ONTO A MOSTLY DRY FCST AT THIS TIME AS IT
AGREES MORE WITH THE PREVIOUS FCST BUT IF THE MDLS TREND MORE TWRDS
BREAKING THE RIDGE DOWN THEN WE WILL NEED TO INCREASE RAIN CHANCES
FOR MON-WED. /CAB/
&&
.MARINE...THINGS HAVE BEEN CALMING DOWN OVER THE COASTAL WATERS
THROUGHOUT THE DAY BUT WINDS OF 15-20 KTS WILL REMAIN POSSIBLE OVER
PORTIONS OF THE COASTAL WATER INTO THE EVN HRS BEFORE WINDS FINALLY
DROP DOWN TO 15 KTS OR LESS TONIGHT. SEAS HAVE RESPONDED TO THE
WEAKENING WINDS AS WELL WITH BOUT 42040 DOWN TO 6 FT. HIGH PRESSURE
IS EXPECTED TO BUILD BACK OVER THE REGION THROUGH THE WEEKEND AND
THIS WILL KEEP THINGS RELATIVELY QUIET. AFTER TONIGHT THERE WILL
REALLY NOT BE ANY REAL ISSUES AS WINDS DROP TO 10KTS OR LESS BY
TOMORROW AND SEAS DROP TO 3FT OR LOWER. /CAB/
&&
.AVIATION...SEVERAL BANDS OF CONVECTION WILL CONTINUE TO IMPACT AREA
TERMINALS THROUGH AT LEAST 00Z. HAVE VCTS WORDING MENTIONED AT ALL
TERMINALS TO REFLECT THIS THREAT. IF ANY CONVECTION LOOKS TO
THREATEN A TERMINAL...AMENDMENTS CAN BE MADE TO REFINE THE FORECAST.
WHEN CONVECTION MOVES THROUGH THE AREA...EXPECT TO SEE CEILINGS AND
VISIBILITIES LOWER INTO THE MVFR AND POSSIBLY IFR RANGE. AFTER
00Z...THE CONVECTION WILL BEGIN TO DISSIPATE. HOWEVER...LOW CEILINGS
WILL BECOME A CONCERN BY 06Z...AS A LOW LEVEL INVERSION FORMS.
EXPECT TO SEE IFR CEILINGS FORM AT ALL TERMINALS AFTER 06Z...WITH
SOME LIFR RESTRICTIONS POSSIBLE AROUND 12Z. THE INVERSION WILL BEGIN
TO LIFT AROUND 14-15Z TOMORROW...BUT CEILINGS OF 1500 TO 3000 FEET
WILL STILL BE AN ISSUE THROUGH 18Z. THERE COULD BE SOME ADDITIONAL
CONVECTIVE ACTIVITY AFTER 18Z...BUT THE ACTIVITY WILL BE MUCH LESS
WIDESPREAD. 32
&&
.DECISION SUPPORT...
DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SHORT FUSED WARNINGS BEING ISSUED
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 86 67 88 / 40 20 10 10
BTR 70 88 69 90 / 30 10 10 10
ASD 71 86 70 87 / 40 20 10 10
MSY 70 86 70 87 / 30 20 10 10
GPT 73 83 71 84 / 50 30 10 10
PQL 68 84 68 87 / 50 30 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
SHORT/LONG/MARINE: CAB
AVIATION: 32Hazardous weather outlook, May 2, 5:41 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 PM CDT WED MAY 2 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-031200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 541 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT HEAVY RAINFALL IS POSSIBLE FROM TROPICAL THUNDERSTORMS THIS EVENING...MAINLY ACROSS THE RIVER PARISHES AND POSSIBLY IN THE NEW ORLEANS METRO AREA THROUGH MIDNIGHT. FLASH FLOODING MAY OCCUR THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS THURSDAY MAINLY ACROSS THE MISSISSIPPI COASTAL COUNTIES. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Special weather statement, May 2, 1:56 PM CDT, 4 hours 25 minutes before
MSZ082-021945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 156 PM CDT WED MAY 2 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTH OF ESCATAWPA...OR ABOUT OVER WADE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 3:31 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD AMITE 30.73N 90.51W
05/02/2012 TANGIPAHOA LA EMERGENCY MNGR
EXTENSIVE STREET FLOODING REPORTED. WATER UP TO TWO FEET
DEEP ON SOME ROADS.
&&
PGRIGSBYSpecial weather statement, May 2, 3:38 PM CDT, 2 hours 43 minutes before
LAZ037-048>050-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 338 PM CDT WED MAY 2 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION PARISH...ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS 9 MILES NORTHEAST OF GONZALES...OR ABOUT 8 MILES EAST OF PRAIRIEVILLE...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WESTMINSTER...DENHAM SPRINGS...WALKER...LIVINGSTON...WATSON AND GREENWELL SPRINGS THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 2, 4:53 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
453 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
05/02/2012 EAST BATON ROUGE LA PUBLIC
STORM REPORT SUBMITTED VAI INTERNET OF MINOR STREET
FLOODING IN 4100 BLOCK OF ESSEN LANE.
0440 PM FLASH FLOOD BATON ROUGE 30.45N 91.13W
05/02/2012 EAST BATON ROUGE LA BROADCAST MEDIA
UNDERPASS FLOODED AT ACADIAN THROUGHWAY WITH VEHICLE
STALLED. TRAFFIC CAM VIEW FROM WAFB TRAFFIC WEB PAGE.
&&
24/RRSpecial weather statement, May 2, 5:26 PM CDT, 55 minutes before
LAZ046-022330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 PM CDT WED MAY 2 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING IBERVILLE PARISH... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PLAQUEMINE...OR ABOUT 3 MILES EAST OF PLAQUEMINE...MOVING SOUTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WHITE CASTLE AND CARVILLE THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF ANOTHER FLASH FLOOD WARNING IS ISSUED TO COVER THE REST OF IBERVILLE PARISH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 2, 5:43 PM CDT, 38 minutes before
LAZ049-056-057-059-022345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 PM CDT WED MAY 2 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 3 MILES NORTH OF DONALDSONVILLE...MOVING SOUTHEAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DONALDSONVILLE...PAINCOURTVILLE AND CONVENT THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:17 AM CDT | Special Marine Warning | LIX | 43 min | |
| May 2, 7:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 2, 8:39 AM CDT | Special Marine Warning | LIX | 36 min | |
| May 2, 10:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 2, 2:13 PM CDT | Areal Flood Advisory | LIX | Tangipahoa | 2 hr |
| May 2, 3:21 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 114 min |
| May 2, 4:15 PM CDT | Areal Flood Advisory | LIX | Ascension, Livingston | 2 hr |
| May 2, 4:38 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville | 112 min |
| May 2, 5:04 PM CDT | Flash Flood Warning | LIX | Ascension, Livingston | 116 min |
| May 2, 5:09 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville | 2 hr |
| May 2, 6:09 PM CDT | Areal Flood Advisory | LIX | Livingston | 111 min |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.